Alert archive / Washington / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 3, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 3, 2022, 2:15 PM PDT for Nez Perce County, Idaho; Asotin County, Whitman County, Washington. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2022, 2:15 PM PDT (21:15 UTC)
- Expired
- Jun 3, 2022, 2:44 PM PDT
- In force
- 29 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Nez Perce County, ID, Asotin County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 151 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 2:15 PM PDT | HAIL 1 | 1 Nw Clarkston Heights, WA | CORRECTS PREVIOUS HAIL REPORT FROM 1 NW CLARKSTON HEIGHTS. DELAYED REPORT VIA SOCIAL MEDIA. TIME AND LOCATION ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
051 WUUS56 KOTX 032115 SVROTX IDC069-WAC003-075-032200- /O.NEW.KOTX.SV.W.0003.220603T2115Z-220603T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Spokane WA 215 PM PDT Fri Jun 3 2022 The National Weather Service in Spokane has issued a * Severe Thunderstorm Warning for... Northwestern Nez Perce County in north central Idaho... Southeastern Whitman County in eastern Washington... Northeastern Asotin County in southeastern Washington... * Until 300 PM PDT. * At 213 PM PDT, a severe thunderstorm was located near Clarkston Heights-Vineland, or near Clarkston, moving east at 15 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Lewiston, Clarkston, Clarkston Heights-Vineland, West Clarkston-Highland, Asotin, Clarkston Heights and Jerry. People attending NAIA World Series should seek safe shelter immediately! This includes the following highways... U.S. Highway 95 in Idaho between mile markers 305 and 325, and between mile markers 327 and 328. U.S. Highway 12 in Idaho between mile markers 0 and 3. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Large hail and damaging winds and continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4631 11719 4643 11721 4654 11689 4632 11679 TIME...MOT...LOC 2113Z 252DEG 12KT 4637 11716 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ KC
1 follow-up statement
850
WWUS56 KOTX 032144
SVSOTX
Severe Weather Statement
National Weather Service Spokane WA
244 PM PDT Fri Jun 3 2022
IDC069-WAC003-075-032153-
/O.CAN.KOTX.SV.W.0003.000000T0000Z-220603T2200Z/
Nez Perce ID-Whitman WA-Asotin WA-
244 PM PDT Fri Jun 3 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NEZ PERCE...
SOUTHEASTERN WHITMAN AND NORTHEASTERN ASOTIN COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 4631 11719 4643 11721 4654 11689 4632 11679
TIME...MOT...LOC 2143Z 252DEG 12KT 4640 11703
$$
KCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 11:24 AM PDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 3, 11:24 AM PDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1124 AM PDT Fri Jun 3 2022
.SYNOPSIS...
Another round of numerous showers and scattered thunderstorms are
expected for today. Thunderstorms will be capable of producing
very heavy rain with flash flooding and debris flows possible.
Temperatures cool for the weekend with several periods of rain,
and possible thunderstorms again on Sunday. The weather will dry
out a bit for the start of next week with temperatures possibly
warming up towards normal values for the middle of next week.
&&
.DISCUSSION...
The forecast for the rest of today looks to be mostly on track.
We will be monitoring convection through the afternoon hours.
Elevated convection is expanding from the Yakima area to Moses
Lake, Ephrata, and Wenatchee late this morning. We have observed
lightning associated with this, but instability at mid levels is
weak with the strength of these cells remaining weak as well.
There will be moderate to locally heavy rainfall from these
thunderstorms and that will be of particular concern if they shift
over burn scars from the past couple of years. Juicy dew points
will result in 1000+ J/kg of surface based CAPE for this
afternoon. Surface based instability remains capped so far, and
it's possible that we won't see enough forcing to get surface
based convection going today. Thunderstorms will be capable of
being strong if we are able to tap into this surface based
instability though. Heavy rain will be the primary concern with
anomalously high P-Wats today. Thunderstorms will be moving to
the north at around 30 mph, which decreases the likelihood for
flash flooding and/or debris flows unless we do get a stronger
thunderstorm that happens to move over a high risk burn scar for
flash flooding impacts. That scenario carries a low probability
and too low for an expansion of our flood watch to other areas
that contain burn scars. /SVH
&&
.AVIATION...
18Z TAFS: Widespread showers with embedded thunderstorms will
increase across eastern Washington and the Idaho Panhandle through
this afternoon. Best chances for thunderstorms through 22Z with
moderate rain and possibly some pea sized hail will be around
KEAT, KEPH, KMWH, and KOMK. Then the focus for convection for mid
afternoon into the early evening will shift further east into
extreme eastern Washington and the Idaho Panhandle, including
KLWS, KPUW, KGEG, KSFF, KCOE, KCQV, KDEW, and KSZT airports.
Convection will transition to stratiform rainfall extending from
northeast Oregon into extreme eastern Washington and the Idaho
Panhandle tonight. This will saturated the boundary layer with
widespread low clouds and IFR conditions late tonight into
Saturday. /SVH
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 70 50 60 49 66 48 / 70 70 70 30 100 60
Coeur d'Alene 69 51 59 48 63 49 / 80 70 80 40 100 70
Pullman 69 49 58 50 64 47 / 60 70 80 40 100 60
Lewiston 76 55 65 55 71 54 / 70 70 80 50 100 70
Colville 70 50 62 47 64 47 / 80 70 60 30 100 70
Sandpoint 66 51 59 49 61 49 / 80 80 70 40 90 80
Kellogg 68 51 57 49 61 49 / 80 70 80 50 100 80
Moses Lake 74 51 68 51 72 47 / 70 40 30 40 80 20
Wenatchee 71 53 68 54 69 50 / 70 40 20 70 90 30
Omak 71 53 67 53 68 49 / 90 50 40 40 100 40
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Flood Watch until 10 PM PDT this evening for Lower Garfield and
Asotin Counties-Northeast Blue Mountains.
&&Hazardous weather outlook, Jun 3, 5:15 AM PDT, 9 hours before
Hazardous Weather Outlook National Weather Service Spokane WA 515 AM PDT Fri Jun 3 2022 IDZ001>004-026-027-WAZ031>038-041-043-044-047>049-041215- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- Okanogan Valley-Waterville Plateau-Central Chelan County- Western Chelan County-Western Okanogan County- 515 AM PDT Fri Jun 3 2022 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Thunderstorms with heavy rain are expected to develop late morning and last through the evening. A Flash Flood Watch is in effect for Southeast WA. More thunderstorms are forecast to move into the area from Oregon this evening and traverse eastern Washington overnight. These storms could produce heavy rain and gusty winds. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Sunday can expect another round of thunderstorms across the region. Please refer to our Graphical Hazardous Weather Outlook at https://weather.gov/erh/ghwo?wfo=otx for the latest information on potential weather hazards in the region.
In the hours before
Special weather statement, Jun 3, 12:45 PM PDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Spokane WA
1245 PM PDT Fri Jun 3 2022
WAZ031-032-032015-
Northeast Blue Mountains WA-Lower Garfield and Asotin Counties WA-
1245 PM PDT Fri Jun 3 2022
...A strong thunderstorm will impact portions of central Garfield and
northwestern Asotin Counties through 115 PM PDT...
At 1242 PM PDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Pomeroy, or 16 miles east of Dayton, moving northeast
at 30 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Torrential rainfall is also occurring with this storm and
may lead to localized flooding. Do not drive your vehicle
through flooded roadways. Gusty winds could knock down tree
limbs and blow around unsecured objects. Minor damage to
outdoor objects is possible.
Locations impacted include...
Pomeroy, Peola and Alder Thicket Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4633 11762 4634 11768 4638 11768 4640 11772
4644 11772 4644 11774 4667 11762 4642 11722
4622 11761
TIME...MOT...LOC 1942Z 227DEG 27KT 4630 11763
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
LNSpecial weather statement, Jun 3, 12:51 PM PDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Spokane WA
1251 PM PDT Fri Jun 3 2022
WAZ035-038-043-032015-
Upper Columbia Basin WA-Okanogan Valley WA-Okanogan Highlands WA-
1251 PM PDT Fri Jun 3 2022
...A strong thunderstorm will impact portions of northwestern
Lincoln, southwestern Ferry and southeastern Okanogan Counties
through 115 PM PDT...
At 1251 PM PDT, Doppler radar was tracking a strong thunderstorm 18
miles southeast of Nespelem Community, moving north at 25 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Keller.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4791 11877 4794 11887 4815 11888 4807 11855
TIME...MOT...LOC 1951Z 199DEG 20KT 4795 11880
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
SVHSpecial weather statement, Jun 3, 1:20 PM PDT, 55 minutes before
Special Weather Statement
National Weather Service Spokane WA
120 PM PDT Fri Jun 3 2022
WAZ035-038-032045-
Upper Columbia Basin WA-Okanogan Highlands WA-
120 PM PDT Fri Jun 3 2022
...A strong thunderstorm will impact portions of northwestern Lincoln
and southwestern Ferry Counties through 145 PM PDT...
At 118 PM PDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Wilbur, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wilbur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near the Columbia River near Keller, get out of the water
and move indoors or inside a vehicle. Remember, lightning can strike
out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4776 11874 4780 11886 4797 11880 4792 11856
TIME...MOT...LOC 2018Z 205DEG 16KT 4782 11877
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
SVHSpecial weather statement, Jun 3, 1:41 PM PDT, 34 minutes before
Special Weather Statement
National Weather Service Spokane WA
141 PM PDT Fri Jun 3 2022
WAZ035-038-032115-
Upper Columbia Basin WA-Okanogan Highlands WA-
141 PM PDT Fri Jun 3 2022
...A strong thunderstorm will impact portions of northwestern Lincoln
and southwestern Ferry Counties through 215 PM PDT...
At 141 PM PDT, Doppler radar was tracking a strong thunderstorm
Near Keller, moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wilbur and Sherman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4771 11871 4776 11886 4798 11877 4788 11845
TIME...MOT...LOC 2041Z 209DEG 22KT 4778 11874
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
SVHSpecial weather statement, Jun 3, 1:51 PM PDT, 24 minutes before
Special Weather Statement National Weather Service Spokane WA 151 PM PDT Fri Jun 3 2022 WAZ038-032115- Okanogan Highlands WA- 151 PM PDT Fri Jun 3 2022 ...A strong thunderstorm will impact portions of southeastern Ferry County through 215 PM PDT... At 151 PM PDT, Doppler radar was tracking a strong thunderstorm 26 miles east of Nespelem Community, or 54 miles southeast of Omak, moving northeast at 15 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This storm will remain over mainly rural areas of southeastern Ferry County. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4803 11843 4807 11854 4826 11848 4819 11820 TIME...MOT...LOC 2051Z 202DEG 14KT 4809 11845 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH VT
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:07 PM PDT | Areal Flood Advisory | OTX | Lewis, Nez Perce | 98 min |
| Jun 3, 4:19 PM PDT | Areal Flood Advisory | OTX | Lewis, Nez Perce | 2 hr |
| Jun 3, 4:26 PM PDT | Special Weather Statement | OTX | Bonner | 34 min |
| Jun 2, 5:54 PM PDT | Special Weather Statement | OTX | Adams | 51 min |
| Jun 3, 2:20 AM PDT | Flood Watch | OTX | Asotin, Garfield | 34 hr |
| Jun 3, 12:45 PM PDT | Special Weather Statement | OTX | Garfield | 30 min |
| Jun 3, 12:51 PM PDT | Special Weather Statement | OTX | Ferry | 24 min |
| Jun 3, 12:55 PM PDT | Areal Flood Advisory | OTX | Douglas, Okanogan | 104 min |
| Jun 3, 12:58 PM PDT | Severe Thunderstorm Warning | OTX | Asotin, Garfield | 47 min |
| Jun 3, 1:04 PM PDT | Flash Flood Warning | OTX | Ferry, Okanogan | 99 min |
| Jun 3, 1:10 PM PDT | Severe Thunderstorm Warning | OTX | Ferry | 33 min |
| Jun 3, 1:20 PM PDT | Special Weather Statement | OTX | Lincoln | 25 min |
| Jun 3, 1:31 PM PDT | Areal Flood Advisory | OTX | Okanogan | 96 min |
| Jun 3, 1:41 PM PDT | Special Weather Statement | OTX | Lincoln | 34 min |
| Jun 3, 1:43 PM PDT | Areal Flood Advisory | OTX | Asotin | 2 hr |
| Jun 3, 1:51 PM PDT | Special Weather Statement | OTX | Ferry | 24 min |
| Jun 3, 2:03 PM PDT | Areal Flood Advisory | OTX | Ferry | 110 min |
| Jun 3, 2:30 PM PDT | Special Weather Statement | OTX | Stevens | 30 min |
| Jun 3, 2:44 PM PDT | Severe Thunderstorm Warning | OTX | Ferry, Stevens | 31 min |
| Jun 3, 2:52 PM PDT | Special Weather Statement | OTX | Spokane | 38 min |
| Jun 3, 3:19 PM PDT | Areal Flood Advisory | OTX | Stevens | 3 hr |
| Jun 3, 3:32 PM PDT | Special Weather Statement | OTX | Adams | 28 min |
| Jun 3, 3:38 PM PDT | Special Weather Statement | OTX | Stevens | 37 min |
| Jun 3, 4:06 PM PDT | Special Weather Statement | OTX | Pend Oreille | 24 min |
| Jun 3, 4:09 PM PDT | Areal Flood Advisory | OTX | Asotin, Garfield | 2 hr |
Nearby
Severe Thunderstorm Warnings in Washington, 2022Severe Thunderstorm Warnings in Idaho, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.